Anonymous
Anonymous asked in HealthMental Health · 1 decade ago

quitting zoloft cold turkey..help please?

ive been on zoloft for almost a year (100mg) for anxiety..about 2 weeks ago i decided to quit taking it because i was always forgetting to take it, i dont feel my anxiety after being off it but i have an almost constant pain (zap) in my head and tingling in my feet shooting up to my lips...it this like a normal withdrawal? how long will it last? i know i should have talked to my doctor and tappered off but i didnt.

Update:

i also dont want to be dependent on medication..but should i start taking it again? or wait out whats going on with me?

7 Answers

Relevance
  • 1 decade ago
    Best Answer

    How long have you been off of it?

    I've never done zoloft, but I've quit cold turkey on other anxiety/depression medications....

    And of course, you really should have asked your doctor. I had withdrawals for three months once, and near the end I was getting a feeling like I was falling every ten seconds. Literally. It was REALLY not fun.

    I understand not wanting to be dependent on meds... believe me, I take five pills a day and I hate it. But sometimes it's the only thing that will work.

    You should NEVER quit an anti-depressant cold turkey. If it's not doing it for you, ask about a different medication, one that won't make you feel dependent. Some medications will have no side effects for you and just make you feel normal. You could even ask about take-as-needed medications. Xanax is one of these, though a lot of doctors are reluctant to prescribe it. You may have to convince them you won't become addicted. There is also an alternative remedy for panic attacks: http://www.rescueremedy.com/. I have taken it, and it works EXTREMELY well and immediately.

    In any case, talk to your doctor. Unless you've been to med school, you probably don't know the full extent of what these drugs do to you, and what might happen if you stop.

  • 4 years ago

    Quitting cold turkey is pretty dangerous. TELL SOMEONE or go to the ER right away if you feel yourself slipping into a dark depression. Don't think you can "ride it out"-- it's serious. Those are common withdrawal symptoms which can last a few days to a few weeks to even a couple of months, with the severity lessening over time. If you still feel bad in 14 or so days, consider taking 5HTP to help boost your serotonin. (Don't take it sooner than 2 weeks of being drug-free). Meanwhile, drink a lot of water, try to sleep, eat very healthy foods, take vitamins, do some gentle exercises if you can stand it and TELL SOMEONE if you feel deep dark depression.

  • 1 decade ago

    You should have slowly weaned yourself off the Zoloft... reduced the doseage slowly over time until you are able to get through the day without feeling the effects of not having any Zoloft. That was how I got myself off the Zoloft.

  • Anonymous
    1 decade ago

    i quit cold turkey,zoloft made me crazy.iwas taking 50mgs twice a day.i have the pain in my head and tingling all over my body all the time before i started that med and even now but i have nurological probs so that explains that with my body.but for you id consult a doc but even if you dont im pretty sure you wont die,and the headaches and tingling will eventully go away

  • How do you think about the answers? You can sign in to vote the answer.
  • Anonymous
    1 decade ago

    There are anxiolytics and antidepressants. Zoloft is a SSRI antidepressant. It has no effect on anxiety.

    It's unwise to quit taking these meds suddenly. Get back on the Zoloft and proceed to slowly taper off it.

  • Anonymous
    1 decade ago

    i understand you quitting cold turkey

    although i helped my daughter taper off hers

    and i was giving her natural supplements at the same time

    omega 3, good vitamin-minerals and extra vitamin C

    try that

    i think if you tell your dr, he mostly will say don't stop the meds and be against it

    take care , also read www.curezone.com, their success stories

  • 1 decade ago

    You are not suppose to just stop taking your medication without talking to your doctor because you could have adverse side effects.

Still have questions? Get your answers by asking now.